MAUDE Adverse Event Report: AESCULAP AG AS ENDURO MENISCAL COMPONENT F3 12MM; KNEE ENDOPROSTHESES

AESCULAP AG AS ENDURO MENISCAL COMPONENT F3 12MM; KNEE ENDOPROSTHESES
Model Number NR891Z
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information / investigation results will be provided in a supplemental report, if received.
 
Event or Problem Description
It was reported that there was an issue with as enduro meniscal component.After opening up the incision, during a hinged knee revision, it appeared that the locking ring had come off, which caused the hinge to detach.The peek bushing was loose and disintegrated; the poly was also dislodged from the tibial baseplate.Upon examining the implant, the surgeon was able to keep the implant in place and replace the poly insert, bushing and locking ring.The extensor mechanism was recreated/replaced with allograft material.The surgeon cleaned up the black tissue and closed the patient.There was a comment noted that the blackened tissue was metallosis, but a tissue sample was not taken.Additional information was not provided nor available.The adverse event is filed under xc reference (b)(4).
 
Event or Problem Description
No updates.
 
Additional Manufacturer Narrative
As of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.

Brand Name
AS ENDURO MENISCAL COMPONENT F3 12MM
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10970731
Report Number2916714-2020-00704
Device Sequence Number2178109
Product Code KRO
UDI-Device Identifier04046963937782
UDI-Public4046963937782
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
Report Date (Section F) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNR891Z
Device Catalogue NumberNR891Z
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/13/2020
Event Location Hospital
Date Report to Manufacturer11/13/2020
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date12/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA12/08/2020